Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Feb 18, 2011, 10:05 PM PST for San Luis Obispo County, Santa Barbara County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2011, 10:05 PM PST (06:05 UTC)
- Expired
- Feb 18, 2011, 11:00 PM PST
- In force
- 55 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
Counties San Luis Obispo County, CA, Santa Barbara County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS56 KLOX 190605
SVRLOX
CAC079-083-190700-
/O.NEW.KLOX.SV.W.0001.110219T0605Z-110219T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1005 PM PST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SAN LUIS OBISPO COUNTY IN SOUTHWEST CALIFORNIA..
INCLUDING THE CITY OF NIPOMO...
WESTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA...THIS
INCLUDES THE CITIES OF SANTA MARIA...LOMPOC...AND VANDENBERG...
* UNTIL 1100 PM PST
* AT 959 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM JUST WEST NORTHWEST OF VANDENBERG AIR
FORCE BASE OFF THE COAST. THIS STORM WAS MOVING NORTHEAST AT
30 MPH...AND WILL AFFECT WESTERN SANTA BARBARA COUNTY INCLUDING
THE CITIES OF GUADALUPE AND SANTA MARIA...AND THE TOWN OF
NIPOMO IN SOUTHWESTERN SAN LUIS OBISPO COUNTY THROUGH 11 PM.
THIS STORM WILL LIKELY PRODUCE HAIL OF ONE INCH IN
DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH...AND POSSIBLY
A SMALL TORNADO.
IF THREATENING WEATHER APPROACHES SEEK SAFE SHELTER INDOORS.
LAT...LON 3503 12063 3512 12064 3515 12012 3448 12033
3451 12052 3455 12058 3455 12063 3463 12065
3472 12061 3475 12064 3477 12064 3484 12061
3489 12064 3490 12067 3491 12067
TIME...MOT...LOC 0600Z 202DEG 46KT 3462 12045
$$
BRUNO2 follow-up statements
211
WWUS56 KLOX 190633
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1033 PM PST FRI FEB 18 2011
CAC079-083-190700-
/O.CON.KLOX.SV.W.0001.000000T0000Z-110219T0700Z/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1033 PM PST FRI FEB 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM PST
FOR SOUTHWESTERN SAN LUIS OBISPO COUNTY AND EXTREME NORTHWESTERN
SANTA BARBARA COUNTIES...
AT 1028 PM PST...DOPPLER RADARS INDICATED A SEVERE THUNDERSTORM
JUST TO THE NORTHEAST OF GUADALUPE. THE STORM WAS MOVING NORTH
NORTHEAST AT 40 MPH...AND WILL AFFECT NIPOMO AND ARROYO GRANDE
THROUGH 11 PM PST. THE STORM WILL PRODUCE HAIL OF ONE INCH IN
DIAMETER...WIND GUSTS TO 70 MPH...AND POSSIBLY A SMALL TORNADO.
LAT...LON 3503 12063 3512 12064 3515 12012 3448 12033
3451 12052 3455 12058 3455 12063 3463 12065
3472 12061 3475 12064 3477 12064 3484 12061
3489 12064 3490 12067 3491 12067
TIME...MOT...LOC 0630Z 202DEG 46KT 3498 12027
$$
BRUNO128
WWUS56 KLOX 190657
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1057 PM PST FRI FEB 18 2011
CAC079-083-190706-
/O.EXP.KLOX.SV.W.0001.000000T0000Z-110219T0700Z/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1057 PM PST FRI FEB 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN LUIS OBISPO
AND NORTHWESTERN SANTA BARBARA COUNTIES WILL EXPIRE AT 1100 PM PST...
THE SEVERE THUNDERSTORM WHICH AFFECTED NORTHWESTERN SANTA BARBARA
COUNTY AND SOUTHWESTERN SAN LUIS OBISPO COUNTY HAS WEAKENED...AND
MOVED NORTHEAST OF THE WARNING AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3503 12063 3512 12064 3515 12012 3448 12033
3451 12052 3455 12058 3455 12063 3463 12065
3472 12061 3475 12064 3477 12064 3484 12061
3489 12064 3490 12067 3491 12067
TIME...MOT...LOC 0656Z 180DEG 0KT 3496 12028
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 7:25 PM PST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 18, 7:25 PM PST, 2 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 725 PM PST FRI FEB 18 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION BRINGING PRECIPITATION...HEAVY AT TIMES...GUSTY WINDS AND LOW SNOW LEVELS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT THROUGH SATURDAY NIGHT. DRY AND COOL CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK...THEN PRECIPITATION IS POSSIBLE FOR THE LATTER PART OF NEXT WEEK. && .SHORT TERM (TODAY-MON)... STORM COMING IN A LITTLE MORE RAGGED THAN HOPED FOR. SO FAR SLO COUNTY HAS RECEIVED ABOUT A HALF INCH TO AN INCH OF RAIN. SBA COUNTY IS THE BIG WINNER SO FAR WITH 1 TO 3 INCHES OF RAIN ON THE GROUND SO FAR..MOST OF VENTURA COUNTY HAS RECEIVED ABOUT A HALF INCH SO FAR WITH OVER INCH AMOUNTS IN THE WESTERN COASTAL SLOPES...LA COUNTY IS SORT OF A HODGE-PODGE OF RAIN AMOUNTS UP TO AN INCH AND HALF HAS FALLEN OVER THE SANTA MONICAS...THE SAN FERNANDO VLY HAS HAD ABOUT HALF TO THREE QUARTERS OF AN INCH...WHILE THE CENTRAL AND EASTERN SECTIONS HAVE HAD ABOUT A TENTH TO A QUARTER INCH. THE BEST RAIN OVERNIGHT WILL STILL BE ON THE COASTAL SLOPES WHERE THE OROGRAPHIC ENHANCEMENT WILL COME INTO PLAY. QUITE THE BREEZY EVENING WITH A 3.8 MB GRADIENT FROM LAX TO SMX MANY COASTAL AND VLY LOCATIONS ARE REPORTING 35 TO 45 MPH GUSTS AND SOME MTN AREAS SEEING 60 MPH GUSTS. THERE IS QUITE A BIT OF WIND ALOFT WITH NEARBY 90 KT WINDS AT 500 MB. THIS UPPER LEVEL WIND IS SLIGHTLY DIVERGENT ALSO WHICH IS HELPING THE CONVECTIVE POTENTIAL. (AND JUDGING FROM THE AIRCRAFT REPORTS MAKING FOR QUITE THE BOUNCY FLYING NIGHT) CONVECTION IS THE MAIN CONCERN OVERNIGHT WITH GOOD JET DYNAMICS AND DECENT INSTABILITY. 00 NAM INDICATES THE BEST POTENTIAL FOR CONVECTION FROM 06Z TO 12Z. ANY THUNDERSTORMS THAT DO FORM COULD PRODUCE SVR WIND GUSTS AND MAYBE SOME SMALL FUNNEL CLOUDS. ANY TSTMS THAT DO FORM WILL EASILY BE CAPABLE OF PRODUCING RAINFALL RATE AT OR IN EXCESS OF 1 INCH PER HOUR AND THIS WILL BE ENOUGH TO CREATE FLASH FLOODING IN AT AROUND THE BURN AREAS WHICH ARE COVERED BY A FLASH FLOOD WATCH. 00Z NAM INDICATES GOOD RAIN THROUGH THE NIGHT AND THEN A LITTLE LULL IN THE MORNING. SATURDAY AFTERNOON LOOKS INTERESTING. THE MAIN SFC LOW DRIVES A LARGE VORT MAX THROUGH THE AREA INTO A FAIRLY UNSTABLE AIRMASS WITH DECENT CAPE. THIS WILL BRING ANOTHER ROUND OF SCATTERED CONVECTION TO THE AREA ESP SBA COUNTY. FROM PREVIOUS DISCUSSION... PRECIP WILL START WINDING DOWN FOR GOOD SATURDAY NIGHT WITH JUST SOME NORTH SLOPE LINGERING SHOWERS SUNDAY MORNING. OTHERWISE, COOL AND DRY SUNDAY AND MONDAY. .LONG TERM (TUE-FRI)...MODELS CONTINUE TO SHIFT THE NEXT UPPER LOW FARTHER EAST AND SOUTH, TAKING OUR PRECIP CHANCES WITH IT. THE GFS DOES SHOW ANOTHER TROF DIGGING SOUTH LATER IN THE WEEK THAT MAY HAVE A BETTER CHANCE OF BRINGING PRECIP TO THE AREA. SO PRECIP CHANCES HAVE BEEN REMOVED FOR MOST AREAS TUE/WED BUT PUT IN FOR THU/FRI. TEMPS WILL REMAIN BELOW NORMAL FOR THE WEEK. && .AVIATION...19/0020Z...DIFFICULT FORECAST WITH GENERALLY MODERATE CONFIDENCE IN THE CURRENT TAFS THIS PERIOD DUE TO THE AFFECT ON THE AREA FROM A POTENT COLD FRONT. THE FRONT WILL BRING MVFR AND POSSIBLY LOCAL IFR CONDITIONS TO THE AIRFIELDS AS IT PASSES THRU THE REGION TONIGHT. IMPROVED CIGS ARE EXPECTED BEHIND THE FRONT THIS EVENING FOR KPRB...KSBP AND KSMX. ELSEWHERE PERIODS OF MVFR CIGS AND ISOLATED IFR CIGS/VSBYS CAN BE EXPECTED THRU MUCH OF TONIGHT BEFORE CIGS LIFT TO VFR EARLY SAT AND CONTINUE THRU SAT AFTERNOON. A GOOD CHANCE OF THUNDERSTORMS CAN BE EXPECTED AS WELL THIS EVENING MAINLY AROUND KOXR...KLAX AND KLGB. STRONG AND GUSTY SE WINDS CAN BE EXPECTED AT THE AIRFIELDS AS THE FRONT PASSES THRU THE AREA TONIGHT. KLAX...MODERATE CONFIDENCE OVERALL IN CURRENT TAF MAINLY DUE TO TIMING OF MVFR CONDITIONS AND THE POSSIBILITY OF IFR VSBYS TONIGHT. HOWEVER THERE IS GENERALLY HIGH CONFIDENCE THESE CONDITIONS WILL AFFECT THE AIRFIELD AT TIMES TONIGHT. THERE IS ALSO A GOOD CHANCE OF THUNDERSTORMS THIS EVENING. CIGS SHOULD INCREASE TO VFR BY 13Z SAT AND PERSIST THRU SAT EVENING. GUSTY SE TO S WINDS WILL LIKELY AFFECT THE AIRFIELD TONIGHT AS WELL. KBUR...MODERATE CONFIDENCE OVERALL IN CURRENT TAF MAINLY DUE TO TIMING OF MVFR CONDITIONS TONIGHT. HOWEVER THERE IS GENERALLY HIGH CONFIDENCE THESE CONDITIONS WILL AFFECT THE AIRFIELD AT TIMES DURING THE PERIOD. CIGS SHOULD INCREASE TO VFR BY 13Z SAT AND PERSIST THRU THE DAY. GUSTY SE WINDS WILL LIKELY AFFECT THE AIRFIELD THIS EVENING AS WELL. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD/ASR AVIATION...SIRARD SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 18, 6:00 AM PST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI FEB 18 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-191400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL STORM WILL SWEEP INTO THE AREA TODAY. IT WILL BRING HEAVY RAIN...A CHANCE OF POWERFUL THUNDERSTORMS...VERY STRONG WINDS...AND MOUNTAIN SNOW TO THE AREA. TRAVEL...ESPECIALLY THROUGH THE MOUNTAINS WILL BE VERY HAZARDOUS. THE STRONG WINDS WILL HAVE THE POTENTIAL TO TOPPLE TREES. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE TO POTENTIAL TO PRODUCE SMALL HAIL...DAMAGING WINDS...AND EVEN FUNNEL CLOUDS. HIGH INTENSITY RAINFALL WILL CREATE THE POTENTIAL FOR DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. MOUNTAIN SNOW WILL CREATE DEADLY HAZARDS THROUGHOUT THE MOUNTAINS ESPECIALLY ABOVE 5000 FEET. THERE WILL BE DANGEROUS RIP CURRENTS AT ALL AREA BEACHES TODAY. MARINERS WILL HAVE TO FACE BOTH GALE FORCE WINDS AND THUNDERSTORMS TODAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE POWERFUL STORM WILL CONTINUE THROUGH EARLY SUNDAY. IT WILL BRING HEAVY RAIN...A CHANCE OF POWERFUL THUNDERSTORMS...VERY STRONG WINDS...AND MOUNTAIN SNOW TO THE AREA. TRAVEL...ESPECIALLY THROUGH THE MOUNTAINS WILL BE VERY HAZARDOUS. THE STRONG WINDS WILL HAVE THE POTENTIAL TO TOPPLE TREES. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE TO POTENTIAL TO PRODUCE SMALL HAIL...DAMAGING WINDS...AND EVEN FUNNEL CLOUDS. HIGH INTENSITY RAINFALL WILL CREATE THE POTENTIAL FOR DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. MOUNTAIN SNOW WILL CREATE DEADLY HAZARDS THROUGHOUT THE MOUNTAINS ESPECIALLY ABOVE 5000 FEET. THERE WILL BE DANGEROUS RIP CURRENTS AT ALL AREA BEACHES TODAY. MARINERS WILL HAVE TO FACE BOTH GALE FORCE WINDS AND THUNDERSTORMS TODAY. HAZARDOUS WEATHER IS NOT EXPECTED LATER SUNDAY THROUGH WEDNESDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Local storm report, Feb 18, 5:15 PM PST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
515 PM PST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 11 W SAN LUIS OBISPO 35.27N 120.86W
02/18/2011 M59 MPH SAN LUIS OBISPO CA UTILITY COMPANY
10 METER WIND REPORT FROM DIABLO CANYON...35 MPH
SUSTAINED WITH GUSTS TO 59 MPH.
&&
DANIELSONLocal storm report, Feb 18, 5:40 PM PST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
540 PM PST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 2 ESE POINT MUGU 34.08N 119.03W
02/18/2011 E72 MPH VENTURA CA MESONET
LAGUNA PEAK WIND SUSTAINED 40 MPH WITH GUSTS TO 72 MPH.
&&
DANIELSONLocal storm report, Feb 18, 9:18 PM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
918 PM PST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM NON-TSTM WND GST 8 NNE MOUNT WILSON 34.33N 118.03W
02/18/2011 M67 MPH LOS ANGELES CA MESONET
CHILAO RAWS AT 5,450 FEET.
0855 PM NON-TSTM WND GST 5 N SAN FERNANDO 34.36N 118.42W
02/18/2011 M73 MPH LOS ANGELES CA MESONET
CAMP 9 RAWS IS AT 4,000 FEET.
0839 PM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.74N 118.71W
02/18/2011 M58 MPH LOS ANGELES CA ASOS
SANDBERG ASOS IS AT 4170 FEET.
0615 PM NON-TSTM WND GST 2 NNE POINT MUGU 34.11N 119.04W
02/18/2011 M78 MPH VENTURA CA MESONET
LAGUNA PEAK IS APPROXIMATELY 1440 FEET.
&&
KAPLANSpecial weather statement, Feb 18, 9:28 PM PST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
928 PM PST FRI FEB 18 2011
CAZ034-035-037-051-190615-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY MOUNTAINS CA-SANTA BARBARA
COUNTY CENTRAL COAST CA-
928 PM PST FRI FEB 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN LUIS OBISPO AND
WESTERN SANTA BARBARA COUNTIES UNTIL 1015 PM PST...
AT 915 PM PST...VANDENBERG DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM JUST NORTH OF ARROYO GRANDE SOUTHWESTWARD OFF
THE COAST OF WESTERN SANTA BARBARA COUNTY. THIS LINE OF STORMS WILL
CONTINUE TO EDGE EASTWARD...IMPACTING COASTAL AREAS OF WESTERN SAN LUIS
OBISPO AND WESTERN SANTA BARBARA COUNTIES.
THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING ACCUMULATING HAIL
UP TO ONE-HALF INCH IN IN DIAMETER...AS WELL AS BRIEF HEAVY DOWNPOURS...
GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
* LOCATIONS THAT COULD POTENTIALLY BE IMPACTED INCLUDE...
ARROYO GRANDE...SAN LUIS OBISPO...PISMO BEACH...VANDENBERG...LOMPOC...
AND GUADALUPE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3548 12040 3466 12031 3447 12048 3454 12055
3458 12065 3470 12061 3477 12064 3484 12061
3490 12067 3503 12063 3513 12064 3517 12072
3514 12074 3519 12085 3525 12089 3540 12086
3543 12089 3545 12099 3547 12102 3557 12061
TIME...MOT...LOC 0521Z 259DEG 18KT 3522 12055
GOMBERGThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:32 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 4 hr |
| Feb 18, 6:13 PM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 6 hr |
| Feb 18, 8:18 PM PST | Areal Flood Advisory | LOX | Los Angeles | 5 hr |
| Feb 18, 8:35 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 4 hr |
| Feb 18, 8:59 PM PST | Small Craft Advisory | LOX | 29 hr | |
| Feb 18, 9:28 PM PST | Special Weather Statement | LOX | San Luis Obispo | 47 min |
| Feb 19, 9:17 AM PST | Winter Weather Advisory | LOX | Santa Barbara | 18 hr |
| Feb 19, 1:33 PM PST | Special Marine Warning | LOX | 50 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.